Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 29, 2016, 2:13 PM EDT for Palm Beach County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 2:13 PM EDT (18:13 UTC)
- Expired
- May 29, 2016, 3:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129 WWUS82 KMFL 291813 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 213 PM EDT SUN MAY 29 2016 FLZ067-068-071-072-291915- INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL- METRO BROWARD COUNTY FL-METRO PALM BEACH COUNTY FL- 213 PM EDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR CENTRAL PALM BEACH COUNTY UNTIL 315 PM EDT... * AT 213 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF NORTH COUNTY AIRPORT TO NEAR LOXAHATCHEE NWR. THESE STORMS WERE NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... WEST PALM BEACH...WELLINGTON...PALM BEACH GARDENS... ROYAL PALM BEACH...PARKLAND...LION COUNTRY SAFARI PARK... LOXAHATCHEE NWR...THE ACREAGE...LOXAHATCHEE GROVES...MISSION BAY... NORTH COUNTY AIRPORT...WHISPER WALK...HAMPTONS AT BOCA RATON... SANDALFOOT COVE...JUPITER FARMS... SOUTH COUNTY REGIONAL PARK AND CALOOSA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2634 8019 2630 8047 2696 8052 2696 8020 TIME...MOT...LOC 1813Z 006DEG 1KT 2696 8032 2649 8028 $$ ALM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 29, 1:25 PM EDT, 48 minutes earlier.
Area forecast discussion, May 29, 1:25 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Miami FL 125 PM EDT SUN MAY 29 2016 .AVIATION...Seabreezes have developed and pushed inland on both coasts with the occasional shra/tsra, mainly along east coast. Based on current satellite/radar trends, have removed VCTS from KFXE-KFLL- KOPF-KMIA where the seabreeze is quieter and has pushed well west. VCTS remains for KPBI, where there is ongoing convection as the seabreeze interacts with the Lake Okeechobee breeze, and for KTMB, both through 20Z-21Z. Have also removed VCTS mention for KAPF as seabreeze is less active and already inland of site. Ongoing convection will focus over interior after 20Z. Seabreeze circulations collapse after 30/02Z with light and variable winds overnight. Similar pattern to today on Monday. /ALM && .PREV DISCUSSION... /issued 946 AM EDT SUN MAY 29 2016/ UPDATE...No great revelations with the morning sounding as all parameters continue to point towards a typical late spring/early summertime pattern across the region. With no strong synoptic forcing in place, steering flow is fairly light, allowing for both seabreezes to develop and move inland early this afternoon. PWATS are near normal, and temperatures aloft are on the cool side of normal. All of this points to scattered showers and storms into the afternoon hours lead by the seabreezes. For the Gulf coast: Expect the seabreeze to get going early this afternoon with most storms developing inland from the coastal areas. For the east coast: Cu is already developing, bringing the possibility for a shower or two late this morning before the east coast seabreeze gets going and better shower and storm chances shift over the western metro and eventually the interior. Lightning will be the main concern with ANY storms that develop. Slow movement may bring some locally heavy rainfall, but this is more likely out over the interior Everglades. /ALM PREV DISCUSSION... /issued 347 AM EDT SUN MAY 29 2016/ SYNOPSIS...Typical summer will dominate the week, with warm temperatures and diurnal showers and thunderstorms focusing over interior sections of the state. SHORT TERM /Sunday through Tuesday/...Quiet conditions have prevailed overnight, with modest drainage flow and only a few clouds. Dry conditions will most likely prevail through the morning, before sea-breeze boundaries develop and push inland. Showers and thunderstorms, scattered in nature, are expected to form along these boundaries, mostly likely over or inland of the western suburbs of the east coast metropolitan areas (and eastern sections of Naples metropolitan area). Similar evolution of convection is expected Memorial Day, with perhaps a slight reduction in overall coverage of convection. By Tuesday, slightly drier air moves in, and afternoon rain chances diminish further. Temperatures through early week will remain near or just slightly above average. Maxima should be upper 80s to near 90 degrees over all metropolitan areas, with some low 90s over interior sections of South Florida. Minima will be in the 70s. Moderate risk of rip currents will prevail on Palm Beach County beaches today due to easterly wind. Lighter wind on Memorial Day may reduce this threat. LONG TERM /Tuesday night through Saturday/... Little in the way of synoptic features to change overall weather pattern or focus rain/thunderstorm chances through the week. A weak deep-layer trough over the southeastern United States will support diurnal convection over the interior, with only low chances along the coasts through Thursday. Moisture will gradually increase through the period, leading to better rain chances at week's end. MARINE... Winds and seas will generally remain well below hazardous levels through the week. Although a few afternoon thunderstorms cant be ruled out along the immediate Gulf and Atlantic coasts, Lake Okeechobee will have the greatest risk for hazardous thunderstorms early this week. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 73 87 73 89 / 10 10 10 10 Fort Lauderdale 75 88 75 89 / 20 20 10 10 Miami 76 89 75 90 / 10 30 10 20 Naples 72 88 72 88 / 10 30 10 20 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. &&
Hazardous weather outlook, May 29, 10:34 AM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1034 AM EDT SUN MAY 29 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 300000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1034 AM EDT SUN MAY 29 2016 ...SCATTERED THUNDERSTORMS OVER INTERIOR THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS AT PALM BEACH COUNTY BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL DEVELOP JUST INLAND FROM THE COASTS EARLY THIS AFTERNOON, BECOMING SCATTERED OVER THE INTERIOR THROUGH THE LATE AFTERNOON AND EVENING HOURS. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. RIP CURRENTS: THERE WILL BE A MODERATE RISK FOR RIP CURRENTS ALONG THE PALM BEACH COUNTY BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON HOURS OVER INTERIOR SOUTH FLORIDA. THE PRIMARY THREAT ASSOCIATED WITH THE THUNDERSTORMS WILL BE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 29, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 213 PM EDT SUN MAY 29 2016 FLZ067-068-071-072-291915- INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL- METRO BROWARD COUNTY FL-METRO PALM BEACH COUNTY FL- 213 PM EDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR CENTRAL PALM BEACH COUNTY UNTIL 315 PM EDT... * AT 213 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF NORTH COUNTY AIRPORT TO NEAR LOXAHATCHEE NWR. THESE STORMS WERE NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... WEST PALM BEACH...WELLINGTON...PALM BEACH GARDENS... ROYAL PALM BEACH...PARKLAND...LION COUNTRY SAFARI PARK... LOXAHATCHEE NWR...THE ACREAGE...LOXAHATCHEE GROVES...MISSION BAY... NORTH COUNTY AIRPORT...WHISPER WALK...HAMPTONS AT BOCA RATON... SANDALFOOT COVE...JUPITER FARMS... SOUTH COUNTY REGIONAL PARK AND CALOOSA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2634 8019 2630 8047 2696 8052 2696 8020 TIME...MOT...LOC 1813Z 006DEG 1KT 2696 8032 2649 8028 ALM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:24 PM EDT | Special Weather Statement | MFL | Monroe | 51 min |
| May 29, 2:51 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 114 min |
| May 29, 3:21 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| May 29, 3:23 PM EDT | Special Marine Warning | MFL | 37 min | |
| May 29, 3:25 PM EDT | Special Weather Statement | MFL | Monroe | 50 min |
| May 29, 4:05 PM EDT | Special Marine Warning | MFL | 85 min | |
| May 29, 4:13 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| May 29, 4:56 PM EDT | Special Weather Statement | MFL | Collier, Monroe | 49 min |
| May 29, 5:49 PM EDT | Special Weather Statement | MFL | Collier, Glades, Hendry | 41 min |
| May 29, 6:28 PM EDT | Special Weather Statement | MFL | Collier | 32 min |
| May 29, 7:00 PM EDT | Special Weather Statement | MFL | Collier, Glades | 45 min |
| May 29, 7:13 PM EDT | Areal Flood Advisory | MFL | Collier, Glades, Hendry | 2 hr |
| May 29, 7:25 PM EDT | Special Marine Warning | MFL | 65 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.